EconPapers    
Economics at your fingertips  
 

Valuing American Options by Simulation: A Simple Least-Squares Approach

Francis Longstaff and Eduardo S Schwartz

Review of Financial Studies, 2001, vol. 14, issue 1, 113-47

Abstract: This article presents a simple yet powerful new approach for approximating the value of American options by simulation. The key to this approach is the use of least squares to estimate the conditional expected payoff to the optionholder from continuation. This makes this approach readily applicable in path-dependent and multifactor situations where traditional finite difference techniques cannot be used. We illustrate this technique with several realistic examples including valuing an option when the underlying asset follows a jump-diffusion process and valuing an American swaption in a 20-factor string model of the term structure. Article published by Oxford University Press on behalf of the Society for Financial Studies in its journal, The Review of Financial Studies.

Date: 2001
References: Add references at CitEc
Citations: View citations in EconPapers (516) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:rfinst:v:14:y:2001:i:1:p:113-47

Ordering information: This journal article can be ordered from
http://www4.oup.co.uk/revfin/subinfo/

Access Statistics for this article

Review of Financial Studies is currently edited by Maureen O'Hara

More articles in Review of Financial Studies from Society for Financial Studies Oxford University Press, Journals Department, 2001 Evans Road, Cary, NC 27513 USA.. Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2020-09-05
Handle: RePEc:oup:rfinst:v:14:y:2001:i:1:p:113-47